Lamictal Nurse Practioner, Lack of Concentration, Feelings of Depression, Harsh Side Effects, Anxiety Disorder
hello everyone. i have been on lamictal(generic --> lamotrigine) for 8 months now. I'm 19 years old. i suffer from a very debilitating anxiety disorder (GAD, PANIC DISORDER) as well as depression. i had some very harsh side effects from my other SSRI's and ... more »
hello everyone. i have been on lamictal(generic --> lamotrigine) for 8 months now. I'm 19 years old. i suffer from a very debilitating anxiety disorder (GAD, PANIC DISORDER) as well as depression. i had some very harsh side effects from my other SSRI's and was on up 5 medications at one time. my nurse prctisioner thought it would be best to put me on lamictal because the side effects were less severe. i started of a 50 ml for about 3 months with no problems, i was able to get rid of 3 medications in place of lamictal. but then my nurse practisoner told me 50 ml wasnt a high enough dosage for me to see full results. so i was put on 150 ml. that when i began to suffer HORRIBLE side effects from the drug. i experienced lethargy, exhaustion, heart palpitations, sweating even in the air conditioning! extreme lack of concentration. i would go to the kitchen 4 or 5 times a day and forget why i was there. i went through bouts of extreme euphoria to feelings of depression. i am not biploar and do not experience these symptoms normally. i m not sure why i was given a anticonvulsant/bipolar medication at all. i felt dizzy a lot standing up, i had never had acne before but now suddenly i was covered in it, especially around the jawline, as well as my shoulders. 3 weeks after my dosage of lamictal was up i attempted to commit suicide, and had a mental breakdown where i could not stop crying. the feelings were so intense that i jus wanted to die. even though i was not sad about anything in particular, i would cry for hours at a time. my nurse practioner and doctor was called and i was told to stop taking the drug immediately even though they said there would be a risk of withdrawal. i went off the medication and my anxiety became worse than ever. goin back to my practisioner i was once again prescribed lamictal even though i had suffered a mental breakdown previously because of it. she said that the side effects are less than SSRI's and that it was "the best thing for me". i felt a lot of pressure from my doctors to continue this medication and i see from reading some other posts listed here, that im not the only one that feels that way. im on 50 ml now but i still seem to suffer some mild side effects such as slight lethargy, acne, sweating, feelings of hot/cold on and off, brain fog, trouble concentrating, and loss of appetite <--i dont mind this side effect, lol. i still have achieved a lot of results from this medication especially when using a lower dose. my anxiety attacks have improved significantly. thank you everyone for posting, i know how difficult it must be to suffer from these symptoms. if i may offer a word of advice. when/if you increase your dose of lamictal please do it VERY SLOWLY because you can uffer from a psychological reaction(such as the one i experienced) or a physical reaction such as steven johnson syndrome which can be life threatening if not treated. if you experience and RASH or/and unexplained FEVER which includes: muscle stiffness, swelling of the face and neck, confusion, weakness. stop taking the medication immediantly and call your doctor. if you experience a psycological reaction that is non life threatning such as highs and lows of extreme euphoria then depression, night terrors/ anxiety attacks, heart palpiations/tachycardia, crying spells, or thoughts of suicide you hould talk to your doctor asap. for the other much more common symptoms which the most common one experienced is BRAIN FOG (forgetfulness) i offer this advice. make best friends with sticky notes.